Matt Kerr

Associate Professor
Cupples I, Room 114
office #: (314)-935-6746
e-mail: matkerr [at]

Recent and Upcoming Conferences:

Hodge Theory, Moduli and Representation Theory, August 14-18, 2017, Stony Brook
(co-organized with P. Brosnan, R. Laza, G. Pearlstein and C. Robles)

Special session on "Motives and Periods" (July 27-28, co-organized with C. Doran and J. Lewis)
at the Mathematical Congress of the Americas, July 24-28, 2017, Montreal

Workshop on Algebraic Varieties, March 9-12, 2017, Toronto
(co-organized with P. Brosnan, R. Laza, J. Lewis, G. Pearlstein, C. Robles, and N. Yui)

FRG Workshop #8 on Hodge Theory and Representation Theory, January 4-8, 2017, St. Louis

Algebraic Cycles and Moduli, June 2-8, 2016, Montreal
(co-organized with P. Brosnan, M. Lalin, R. Laza, J. Lewis, G. Pearlstein, and C. Robles)

Recent advances in Hodge theory, June 10-20, 2013, Vancouver
(co-organized with J. Lewis and G. Pearlstein) photos
Summer school notes and schedule / Conference notes and schedule / Proceedings volume
Putnam practice Algebraic Geometry seminar
Instructions for Math Department Colloquium

Current Teaching:
Linear Algebra

Some Course Notes:
(Graduate) Complex Analysis II
(Graduate) Complex Analysis I
Algebraic cycles
Hodge Theory
(Graduate) Algebra I
Number Theory and Cryptography (book)
Undergraduate Algebraic Geometry (book)
Undergraduate project ideas
Math Club talk notes on elliptic billiards, p-adic numbers, finite fourier transform

FRG website
CV updated June 2017
A brief description of some of my past work
Slides from an introductory talk on regulator maps
Long versions of talks on Mumford-Tate groups and Normal functions
Recent talk series on classifying spaces for Hodge structures: I/ II/ III/ IV
NSF grants: Algebraic Cycles, Hodge theory, and arithmetic (2011-14);
FRG: Hodge Theory, Moduli, and Representation Theory (2014-18)


1. Motivic irrationality proofs, preprint, 2017. (link)
2. with G. Pearlstein and C. Robles, Polarized relations on horizontal SL(2)s, preprint, 2017. (link)
3. with P. del Angel, C. Doran, J. Iyer, J. Lewis, S. Mueller-Stach, and D. Patel, Specialization of cycles and the K-theory elevator, preprint, 2017. (link)
4. with Y. Yang, An explicit basis for the rational higher Chow groups of abelian number fields, to appear in Annals of K-theory. (link)
5. with C. Robles, Variations of Hodge structure and orbits in flag varieties, preprint, 2016, to appear in Adv. in Math. (link)
6. with S. Bloch and P. Vanhove, Local mirror symmetry and the sunset Feynman integral, preprint, 2016, to appear in ATMP. (link)
7. with C. Robles, Classification of smooth horizontal Schubert varieties, preprint, 2016, to appear in Euro. J. Math. (link)
8. with R. Keast, Normal functions over locally symmetric varieties, preprint, 2015. (link)
9. with J. Lewis and P. Lopatto, Simplicial Abel-Jacobi maps and reciprocity laws, to appear in J. Alg. Geom. (link)
10. with G. da Silva Jr. and G. Pearlstein, Arithmetic of degenerating principal variations of Hodge structure: examples arising from mirror symmetry and middle convolution, to appear in Canadian J. Math. (link)
11. with S. Bloch and P. Vanhove, A Feynman integral via higher normal functions, Compositio Math. 151 (2015), 2329-2375. (link)
12. with I. Horozov, appendix to Reciprocity laws on algebraic surfaces via iterated integrals, to appear in J. of K-Theory. (pdf)
13. Algebraic and arithmetic properties of period maps, to appear in Fields Inst. Comm. (pdf)
14. with G. Pearlstein, Naive boundary strata and nilpotent orbits, to appear in Annales de l'Institut Fourier. (pdf)
15. with C. Doran, Algebraic cycles and local quantum cohomology, to appear in CNTP. (pdf)
16. with P. Griffiths and M. Green, "Hodge Theory, Complex Geometry and Representation Theory", CBMS Regional Conference Series in Mathematics, Number 118, AMS, Providence, 2013.
17. Cup products in automorphic cohomology: the case of Sp4, in "Hodge Theory, Complex Geometry, and Representation Theory (Doran, Friedman, Nollet, Eds.)", Contemp. Math. 608, AMS, Providence, 2014, 199-234. (pdf)
18. Notes on the representation theory of SL2(R), in "Hodge Theory, Complex Geometry, and Representation Theory (Doran, Friedman, Nollet, Eds.)", Contemp. Math. 608, AMS, Providence, 2014, 173-198. (pdf)
19. with J. McCarthy and O. Shalit, On the isomorphism question for complete Pick multiplier algebras, Integral Equations and Operator Theory 76 (2013), no. 1, 39-53. (link)
20. Indecomposable K1 of elliptically fibered K3 surfaces: a tale of two cycles, in "Arithmetic and geometry of K3 surfaces and C-Y threefolds (Laza, Schuett, Yui Eds.)", Fields Inst. Comm. 67, Springer, New York, 2013, 387-409. (pdf)
21. with G. Pearlstein, Boundary components of Mumford-Tate domains, preprint, to appear in Duke Math. J. (pdf)
22. with P. Griffiths and M. Green, Special values of automorphic cohomology classes, to appear in Memoirs of the AMS. (pdf)
23. with C. Doran, J. Lewis and X. Chen, Normal functions, Picard-Fuchs equations, and elliptic fibrations on K3 surfaces, to appear in Crelle's Journal. (pdf)
24. with C. Doran, Algebraic K-theory of toric hypersurfaces, CNTP 5 (2011), no. 2, 397-600. (pdf) (publ. version)
25. with P. Griffiths and M. Green, "Mumford-Tate groups and domains: their geometry and arithmetic", Annals of Math Studies, no. 183, Princeton University Press, 2012. (link)
26. Shimura varieties: a Hodge-theoretic perspective, in "Hodge Theory (Cattani et al, Eds.)", Mathematical Notes 49, Princeton Univ. Press, Princeton, 2014, 525-566. (pdf)
27. with X. Chen and J. Lewis, The sheaf of nonvanishing meromorphic functions in the projective algebraic case is not acyclic, C.R. Acad. Sci. Paris, Ser. I 348 (2010), 291-293 (pdf)
28. with G. Pearlstein, Normal functions and the GHC, RIMS Kokyuroku 1745 (2011), 71-75. (pdf)
29. with P. Griffiths and M. Green, Mumford-Tate domains, Bollettino dell' UMI (9) III (2010), 281-307. (pdf)
30. with G. Pearlstein, An exponential history of functions with logarithmic growth, in "Topology of Stratified Spaces", MSRI Pub. 58, Cambridge University Press, New York, 2011.(pdf)
31. with P. Griffiths and M. Green, Some enumerative global properties of variations of Hodge structure, Moscow Math. J. 9 (2009), 469-530.(pdf)
32. with P. Griffiths and M. Green, Neron models and boundary components for degenerations of Hodge structures of mirror quintic type, in "Curves and Abelian Varieties (V. Alexeev, Ed.)", Contemp. Math 465 (2007), AMS, 71-145. (pdf)
33. with P. Griffiths and M. Green, Neron models and limits of Abel-Jacobi mappings, Compositio Math. 146 (2010), 288-366.(pdf)
34. with J. Lewis, The Abel-Jacobi map for higher Chow groups, II, Invent. Math 170 (2007), 355-420. (link)
35. with J. Lewis and S. Mueller-Stach, The Abel-Jacobi map for higher Chow groups, Compositio Math. 142 (2006), no. 2, 374-396. (link)
36. A survey of transcendental methods in the study of Chow groups of 0-cycles, in "Mirror Symmetry V" (Lewis, Yui and Yau, eds.), AMS/IP Stud. Adv. Math. 38 (2006), 295-350. (pdf)
37. Exterior products of zero-cycles, J. reine. angew. Math. 142 (2006), 1-23. (link)
38. Higher Abel-Jacobi maps for 0-cycles, J. K-Theory 2 (2008), 41-101. (link)
39. A regulator formula for Milnor K-groups, K-Theory 29 (2003), 175-210. (pdf)
40. An elementary proof of Suslin reciprocity, Canad. Math. Bull. 48 (2005), v. 2, 221-236. (pdf)
41. "Geometric construction of regulator currents with applications to algebraic cycles", Princeton University Ph. D. Thesis, 2003. (ps)

Today's weather forecast
A guide if your complex functions get too complex
A bit of St. Louis in Venice
Abel-Jacobi graffiti in Durham
An intriguing interdisciplinary monograph in the Durham library
Beilinson's beautiful essay on the spirit of mathematics
Durham cathedral